like 20 mgs left. ok i hate this stuff and only bought it to avoid opiate withdrawls from pain meds, that were perscribed to me half my life. i also have suboxone here as well. and need and want to only be on the suboxone how long should i wait to take my first dose of suboxone. with out getting to sick or withdrawling to hard from the methodone???
Dear Benny, JK is right about the switch from methadone to suboxone as being the absolute trickiest. It is nothing to try and wing on your own. The proper start for suboxone from methadone is this, the patient is tapered to 30 mgs or less per day of methqdone, then a 72 hour wait with no methadone or any other opiate or opoid, then onto subutex, it is the sister med of suboxone and it is just buprenorphine, NO naloxone that the suboxone has. If you don't follow this strict protocol, you stand an incredibly high chance of something called precipitated withdrawal seeting in, if that happens, you are stuck and have to wait until one of the meds metqbolizes out to feel better. I know you are scared, and want q magic answer but just winging suboxne from methadone may put you in a word of hurt.
The besti can tell you if you refuse to use a suboxone dr, is wait at least 72 hours completely opiate free and methadone free and try 2 to 4 mgs, if ypu feel even worse after an hour, then stop and wait 12 more hpurs and repeat 2 to 4 mgs and see how ypu feel after an hpur. If worse, stop and wait, if better, yu might try 2 to 4 mgs more. Then you might be able to take 2 to 4 mgs every 24 hours. Please look up precipitated withdrawal in wikipedia or google it, it will explain it better, but ypu really do atand a strong chance of this occuring. And you also are NOT supposed to take benzos while waiting to start subs, and that is the first thing most people want to do, take a benzo. I just want ypu to be safe and not go thru precip. Patti
I've been in the EXACT situation your in now but I believe I was coming off less methadone before I switched to the Sobo's & I'll tell I thought I was sick enough to take the suboxone,WAY WRONG!! I went into the most awful withdrawal symptoms I think had ever in my entire life & I've had to go cold turkey quite a few times off 2 100mg M.S Contin & 6 4mg dilaudid & I swear the suboxone takin after the M.D beat them all(the example with the 100's & dilaudid was just an example,you could substitute oxycodone or vicodin in place of those but besides coming off fentenly(prob. spelled wrong) but fentanyl was the only worse stuff other then taking the suboxone before I was as sick as I needed to be which to me defeated the purpose of taking it as a withdrawal drug if you have to be so sick before you can take it I've just stuck with the M.D. I can say that once the opiates were COMPLETELY OUT OF MY SYSTEM,the suboxone worked great.
So in my opinion(and I'm sure anyone who's had precipitated withdrawal the sicker you are the less uncomfortable you'll be but that's the bitch about them WAITING WHILE YER SICK TO BE SICKER BEFORE YOUR SICK "ENOUGH" Just some personal experience you might find helpful & maybe not hurting as much as you could be if you take em to early. Good luck.
Once you start feeling withdrawal from Methadone, which is given daily, right? Once you start having the withdrawal symtoms, it's probably 24 hrs, but look it up to see how long it stays in your body. Methadone is one of the hardest to get off of, but now with sub - not so much. Whatever your withdrawal symptoms are, diaherria, sweating, cramping, put 1/2 tab or film (I prefer tabs, film can stick to the back of your bottom teeth - it's not as easy to cut.) If you have the tablets start with 1/2 under your tonguge, if you're not feeling better, take the other half, if withdrawal symtoms still haven't stopped, take another 1/2,
You'll know when you've got enough - everything will stop, no cramping, no diarehea, etc. Some people feel high at first, I didn't. My dr. started me at 4 a day, I'm down to 1/2 a day now, but it's been 4 years 2 months, at first I used the suboxone to tide me over until I could get hydrocodone, but after maybe 2 months of that - I didn't want to bother with the hydro anymore, thank God, There are side effects at the beginning like nodding off especially while driving, watch out for that. Also, I would sleep walk, sleep talk, and one morning at 2:00 am I woke up to find myself putting on make-up to go to work! All that passes though and now I could care less about hydrocodone. just be careful when driving, I wreaked my car, thank God I only hit a median, didn't get a ticket, didn't hurt anyone else, screwed up my car, I would slap my face trying to stay awake, but that does pass, takes a while - at least for me - do yourself a big favor and take only enough to stop - my Dr. said it takes 2 8/2 mg tablets, but when I first started I was getting 4 a day. Really, no one needs that much, unless maybe they're trying to kick herion. Good luck, I didn't think it would work, but it does & here's the thing I like, sub doesn't leave your body for 3 days so, if you're thinking about relapsing, you would have to stop the sub and wait at least 3 days (some say 5 days) even if you took a narcotic earlier, you won't feel it at all. I had to have surgery and they got me under, but the pain med's just didn't do what they used to. I could care less about them now, and now I'm weaning off the sub, but I may stick to 1/2 or 1/4 for a while, even though it's been over 4 years, you won't crave, for me it was like a miracle because I was getting like 600 10mg Lortab a month, I would dream about them, my life revolved around them. No more, though. I'm Lola 1022, let me know how you're doing with the sub, I was just amazed once I really buckled down.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2010 • 2 answers
Opana oxy&methadone 400mg a day.3 days no methadone 24 hr no opana took suboxone got very sick help?
Posted 30 Mar 2011 • 3 answers
Can I take methadone one day and then suboxen next for herion withdraws but Im not addicted too nei?
Posted 16 Nov 2011 • 6 answers
Posted 29 Nov 2011 • 4 answers
Posted 26 Mar 2012 • 10 answers